Massachusetts, 2008

Winter Weather in Massachusetts, February 9 to 10, 2008

February 9 to 10, 2008 · NWS ALY · 2 events in 2 counties and zones

A low pressure system tracked east across the Great Lakes on Saturday, February 9th, and then redeveloped along the New England coast by Sunday morning on February 10th. This storm system spread a swath of light to moderate snowfall across portions of east central New York and adjacent western New England from Saturday afternoon, into Sunday morning.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A low pressure system tracked east across the Great Lakes on Saturday, February 9th, and then redeveloped along the New England coast by Sunday morning on February 10th. This storm system spread a swath of light to moderate snowfall across portions of east central New York and adjacent western New England from Saturday afternoon, into Sunday morning.

Snowfall amounts generally ranged from 1 to 3 inches, with the greatest amounts across the higher elevations of northern Berkshire County.

The snow tapered to scattered snow showers by late Sunday morning, before an arctic front swept across the region Sunday afternoon, accompanied by brief but locally intense snow squalls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 9, 7:45 AM EST, 3 hours 15 minutes earlier.

Area forecast discussion, Feb 9, 7:45 AM EST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
745 AM EST SAT FEB 9 2008

.SYNOPSIS...
LOW PRESSURE MOVING NORTH OF THE GREAT LAKES REGION WILL GUIDE A
WARM FRONT NORTHEAST FROM THE OHIO VALLEY AND PENNSYLVANIA TODAY
WITH MAINLY SNOW IMPACTING EASTERN NEW YORK AND WESTERN NEW
ENGLAND.  RAIN MAY MIX IN BRIEFLY OVER THE VALLEY LOCATIONS SOUTH OF
ALBANY.  A SECONDARY LOW MAY FORM OVER SOUTHERN NEW YORK ALONG THE
WARM FRONT EARLY THIS EVENING KEEPING THE SNOW GOING TO AROUND
MIDNIGHT FROM THE CAPITAL REGION AND BERKSHIRES NORTHWARD.  AN
ARCTIC FRONT WILL BLAST THROUGH THE REGION SUNDAY MORNING INTO THE
AFTERNOON WITH SNOW SHOWERS AND HEAVY SQUALLS.  BLUSTERY AND FRIGID
CONDITIONS WILL IMPACT THE AREA SUNDAY AFTERNOON AND SUNDAY NIGHT.
A BRISK NORTHWEST FLOW OF COLD AIR WILL CONTINUE MONDAY WITH SOME
LAKE EFFECT SNOW IMPACTING CENTRAL NEW YORK.

&&

.NEAR TERM /UNTIL MIDNIGHT/...
AN ACTIVE STRETCH OF WEATHER TO IMPACT EASTERN NEW YORK AND WESTERN
NEW ENGLAND OVER THE NEXT COUPLE OF DAYS...AND WE ARE GOING TO BREAK
IT DOWN INTO 3 PHASES IN THIS DISCUSSION.

A BRIEF UPDATE FOR THE EARLY MORNING TODAY AS OBSERVED TEMPERATURES
AND DEWPOINTS WERE RUNNING A FEW DEGREES WARMER THAN FORECAST. THE
FIRST PHASE STARTS TODAY WITH A CLIPPER LOW APPROACHING FROM THE
GREAT LAKES REGION.  THE WATER VAPOR LOOP WITH H500 HEIGHTS
OVERLAYED SHOW A LONGWAVE TROUGH FORMING OVER THE NRN PLAINS AND
UPPER MS RIVER VALLEY. ONE PIECE OF SHORTWAVE ENERGY IS MOVING INTO
THE MIDWEST AND IS MOVING E/NE IN A CONFLUENT JET REGION OVER THE
NORTHEAST.  ANOTHER PIECE OF SHORTWAVE ENERGY IS MOVING EQUATORWARD
FROM CNTRL CANADA OR NEAR LAKE WINNIPEG THIS MOVING.  THIS SHORTWAVE
WILL BE THE BOWLING BALL OF ENERGY THAT WILL FORCE AND ARCTIC FRONT
THROUGH THE REGION ON SUNDAY /PHASE 2/.

NOT TO RUSH AHEAD...WE HAVE TO FOCUS ON PHASE ONE WHICH TIES INTO
THE CLIPPER AND ITS ASSOCIATED WARM FRONT...WHICH LOOKS TO BRING A
LIGHT TO MODERATE SNOWFALL TO THE FORECAST AREA PRIOR TO 06Z SUN.
THE NEWEST TREND IS FOR THE GUIDANCE TO PRODUCE A THIRD TO HALF AN
AN INCH OF QPF TO THE FCST AREA WITH THE ISENTROPIC LIFT ON THE 295K
SFC IN ADVANCE OF THE WARM FRONT.  THE NAM LOOKS LIKE AN OUTLIER
WITH QPF WELL IN EXCESS OF A HALF AN INCH WITH A STRONGER SECONDARY
WAVE FORMING OVER SRN NY. WE BELIEVE THE GFS...ECMWF AND CAN
REGIONAL HAVE A BETTER HANDLE ON THIS EVENT AND DISREGARDED THE NAM
SOLUTION.  NONETHELESS...EXCELLENT QG OMEGA IS GENERATED BY THE
DIFFERENTIAL THICKNESS AND VORTICITY ADVECTION /H850-500 LAYER/ THIS
AFTERNOON INTO THE EARLY EVENING. BUFKIT PROFILES SHOW EXCELLENT
PRECIPITATION EFFICIENCY WITH GOOD DENDRITIC GROWTH /-12C TO -16C/
WITH THE BAROCLINIC ZONE.  NOW...THE GUIDANCE SHOWS THE BOUNDARY
LAYER WARMING ENOUGH FOR THE VALLEY LOCATIONS SEEING A LITTLE RAIN.
EVEN AS FAIR NORTH AT KDDH WHERE THE SRLY H850 LLJ JET OF 40 KTS MAY
BRING TEMPS TO THE MID TO UPPER 30S BEFORE DYNAMIC/EVAPORATIVE
COOLING SHOULD TURN THE PCPN BACK OVER TO ALL SNOW.

WE BELIEVE SNOW RATIOS WILL RANGE FROM 10-12:1 FOR THIS EVENT.  THE
VALLEY LOCATIONS WILL SEE A GENERAL 1-4 SNOWFALL BY AROUND
MIDNIGHT.  HOWEVER...THE DEPTH OF SUBFREEZING AIR COUPLED WITH THE
EVAPORATIVE/DYNAMIC COOLING SHOULD KEEP THE PCPN ALL SNOW AT
ELEVATIONS GREATER THAN 1000 FT.  WE HOISTED A SNOW ADVISORY FOR THE
LOWER CATSKILLS...HELDERBERGS...LITCHFIELD HILLS...NRN
TACONICS...BERKSHIRES...SRN VT...THE LAKE GEORGE SARATOGA
REGION...AND THE SRN ADIRONDACKS FOR 3-8 OF SNOW.  SNOW ADVISORY
CRITERIA IS FOR A MIDPOINT OF 4 IN 12 HOURS.  SNOWFALL RATES COULD
REACH AN INCH AN HOUR...ESPECIALLY WHEN THE H850-700 MODEST
DEFORMATION ZONE WITH WEAK-MOD FGEN STRENGTHENS OVER ERN NY AND WRN
NEW ENGLAND IN THE 18Z-03Z TIME FRAME.  THE 06Z MREF AND SREF PLUMES
FOR ALY SHOW A MAJORITY OF MEMBERS WITH SNOW /A FEW RAIN IN EACH/.
AGAIN TOTAL QPF FOR ALY LOOKS TO BE AROUND A THIRD OF AN INCH OR SO.

THE SNOW ADVISORY RUNS TO MIDNIGHT AND 2 AM RESPECTIVELY...WHEN A
LULL OCCURS WITH THE REGION GETTING INTO A DRY SLOT/WARM SECTOR VIA
THE GFS SOLUTION. MEANWHILE...UPSTREAM OVER THE GREAT LAKES
REGION...AN ARCTIC FRONT WILL BE BARRELING TOWARDS THE FORECAST
AREA.

&&

.SHORT TERM /MIDNIGHT SUNDAY THROUGH MONDAY/...
SUNDAY MORNING INTO THE AFTERNOON...THE LULL IN THE PCPN WILL END
QUICKLY SUNDAY MORNING AS THE ARCTIC FRONT RACES TOWARDS THE WESTERN
PORTION OF THE FORECAST AREA.   THIS WILL BE PHASE TWO OF THE
WEATHER SYSTEM.  THE GUIDANCE THIS MORNING IS A LITTLE SLOWER WITH
THE FRONT...BUT STILL 15Z-18Z LOOKS LIKE THE TIME FRAME FOR THE
FRONTAL PASSAGE.  THE SHORTWAVE IS VERY POTENT WITH STEEP MID AND
LOW LEVEL LAPSE RATES ASSOCIATED WITH IT.  H1000-500 THICKNESSES
FALL BELOW 500 DECAMETERS OVER WRN NY BY 18Z WITH H850 TEMPS OF
CLOSE TO -25C.  WE ARE ANTICIPATING SNOW SHOWERS AND SQUALLS TO
BLAST THROUGH THE REGION WITH PERHAPS A FEW RUMBLES OF THUNDER. SNOW
ACCUMULATIONS OF 1-3 MAY OCCUR WITH SQUALLS. SURFACE BASED
INSTABILITY LOOKS TO BE LESS THAN 100 J/KG FROM THE NAM/GFS.  THE
925 HPA WINDS INCREASE TO 35-40 KTS IN THE AFTERNOON WITH GOOD
MIXING TO 900 HPA IN THE COLD AIR ADVECTION.  SUSTAINED W/NW WINDS
OF 20-30 MPH WITH GUSTS TO 45 MPH OR SO ARE LIKELY.  WE MAY NEED A
WIND ADVISORY FLAG SUNDAY AFTERNOON THROUGH THE EVENING FOR GUSTS UP
TO 50 MPH...AS THE HORIZONTAL PRESSURE GRADIENT INCREASES BETWEEN
LOW PRESSURE INTENSIFYING NEAR NEW BRUNSWICK...AND HIGH PRESSURE
OVER THE MIDWEST.  TEMPS WILL LIKELY FALL DURING THE PM WITH H850
TEMPS TUMBLING TO -20C OR SO OVER THE BULK OF THE FCST AREA.  TEMPS
WILL FALL INTO THE TWENTIES AND TEENS.  LAKE EFFECT SNOWS WILL
LIKELY KICK OFF LATE IN THE DAY DOWNWIND OF ONTARIO. THIS LEADS US
TO PHASE THREE OF THE EVENT.

SUNDAY NIGHT...FRIGID AND WINDY CONDITIONS WILL BE ONGOING WITH WIND
CHILL ADVISORY CRITERIA BEING MET POSSIBLY OVER THE SRN
ADIRONDACKS...AND CATSKILLS.  THE FLOW WILL BE W/NW IN THE
H1000-H700 LAYER.  LAKE INDUCED INSTABILITY VIA BUFKIT LOOKS TO BE
MODERATE TO EXTREME WITH THE INVERSION IN THE 8-10KFT LAYER VIA KRME
AND KSYR SOUNDINGS OVERNIGHT.  THE PROBLEM WILL BE THE INVERSION
LOWERING AND THE WINDS BEING 50 KTS OR SO JUST ABOVE THE MIXED
LAYER.  THESE KINDS OF WINDS DISRUPT BAND FORMATION.  WE COULD NEED
AN LES ADVISORY HERE...AND LATER CREWS WILL HAVE TO FURTHER ASSESS
THIS SITUATION.  OVERNIGHT LOWS IN THE SINGLE DIGITS TO TEENS WILL
BE COMMON...EXCEPT AS LOW AS 5 BELOW OVER THE SRN ADIRONDACKS.

MONDAY...THE CYCLONE NEAR THE GULF OF THE ST LAWRENCE CONTINUES TO
TO DEEPEN AND SLOWLY MOVE NORTHEAST.  HIGH PRESSURE AT THE SFC TRIES
TO BUILD IN FROM OH.  BLUSTERY AND COLD CONDITIONS WILL CONTINUE
WITH SOME MULTIBANDS OF LAKE EFFECT SNOW POSSIBLY IMPACTING THE WRN
MOHAWK VALLEY AND NRN CATSKILLS.  850 MB TEMPS DON/T MODIFY MUCH
WITH -17C TO -20C AIR OVER THE REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE BUILDS IN FROM THE SOUTH AND WEST WITH A BRIEF PERIOD
OF COLD AND DRY WEATHER FOR MONDAY NIGHT ENDING ANY LEFTOVER LAKE
EFFECT SNOWFALL.

MODELS IN BETTER AGREEMENT WITH TUE/WED STORM...FOR NOW.

TUESDAY SHOULD BEGIN COLD AND DRY AS ARCTIC AIR REMAINS ENTRENCHED
AT THE GROUND OVER AREA. MODELS PROG WARM AIR ADVECTION AT 850MB TO
BEGIN IN ERNEST ON TUESDAY...AND CLOUDS SHOULD INCREASE WITH
PRECIPITATION BREAKING OUT ACROSS AREA FROM SOUTHWEST TO NORTHEAST
DURING THE DAY. INITIAL PRECIPITATION FROM WARM FRONT AHEAD OF UPPER
TROUGH OVER MIDWEST...BUT LOW PRESSURE STARTS TO DEVELOP ALONG FRONT
AND MOVES TO MID ATLANTIC REGION. MODEL SOUNDINGS SHOW PRECIPITATION
BEGINNING AS SNOW ACROSS CWA. OPERATIONAL MODELS SHOW THAT BY
WEDNESDAY MORNING WARM AIR HAS SURGED NORTHWARD BEYOND ALBANY...AND
SOUNDINGS SHOW MAINLY RAIN SOUTH OF I-90. 00Z ENSEMBLE AVERAGES ARE
COLDER WITH ONLY FAR SOUTHEAST CWA GETTING INTO WARM AIR. BY
WEDNESDAY EVENING LOW PRESSURE IS FORECAST TO DEEPEN NEAR CAPE COD
AND COLD FRONT SWEEPS BACK THROUGH CHANGING PRECIPITATION BACK TO
SNOW BEFORE ENDING. LOOKS LIKE ANOTHER WINTRY MESS IN A LONG WINTER
OF WINTRY MESSES.

THURSDAY LOOKS GENERALLY FAIR WITH A FEW SNOW SHOWERS DOWNWIND OF
THE GREAT LAKES POSSIBLE. BY FRIDAY ANOTHER CLIPPER APPROACHES WITH
A CHANCE OF SNOW NORTH AND RAIN AND SNOW SOUTH. BY SATURDAY ANOTHER
SHOT OF ARCTIC AIR BLASTS INTO THE REGION.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...

CLOUDS ARE INCREASING IN ADVANCE OF STORM SYSTEM CURRENTLY OVER
UPPER GREAT LAKES. AS OF 7 AM...SNOW HAS REACHED WESTERN NEW YORK
AND PENNSYLVANIA.

TODAY...AN AREA OF SNOW...MIXED WITH RAIN IN THE VALLEYS FROM ALBANY
SOUTH...WILL IMPACT THE TERMINALS BY MIDDAY INTO THE AFTERNOON
HOURS. CONDITIONS WILL DROP FROM VFR TO MVFR/IFR. SOME LOW IFR
POSSIBLE AT TIMES KALB AND KGFL IN SNOW. HIGHER TERRAIN WILL BE
OBSCURED FROM 18Z UNTIL 06Z SUNDAY.

WINDS WILL BE LIGHT AND VARIABLE THIS MORNING...BECOME SOUTHEAST TO
SOUTHWEST AT 10 KT THIS AFTERNOON AND TONIGHT. FOR
SUNDAY...SOUTHWEST WINDS 15 TO 25 MPH...BECOMING WEST 25 TO 30 MPH
IN THE AFTERNOON. GUSTS UP TO 45 MPH.

OUTLOOK...
SAT NIGHT...MVFR...RESIDUAL SNOW SHOWERS.
SUN...MVFR/VFR...SCT SHSN. STRONG SURFACE WINDS (WESTERLY).
MON...VFR...NO SIG WX.
TUE...MVFR/VFR...CHC -SN.
WED...MVFR/VFR...CHC SN NORTH...RA SOUTH.

&&

.HYDROLOGY...RIVERS IN THE AREA HAVE CRESTED AND ARE RECEDING. THE
FLOOD WARNINGS FOR THE HOUSATONIC RIVER AT FALLS VILLAGE AND
GAYLORDSVILLE WERE CANCELLED FRIDAY AFTERNOON...AND THE WARNING FOR
THE MOHAWK RIVER IN THE UTICA AREA WAS CANCELLED EARLIER THIS
MORNING.  A CLIPPER TYPE STORM WILL MOVE THROUGH THE REGION SATURDAY
AND WILL BRING MOSTLY SNOW TO THE REGION...WITH A POSSIBILITY OF A
BRIEF CHANGEOVER TO RAIN OVER THE MID HUDSON REGION OF NEW YORK AND
THE HOUSATONIC VALLEY OF NEW ENGLAND. SNOW WHICH FALLS BEFORE THE
CHANGE SHOULD SOAK UP AT LEAST SOME...IF NOT MOST...OF THE RAIN AND
THE HOUSATONIC IS LIKELY TO CONTINUE TO RECEDE ALTHOUGH A BIT MORE
SLOWLY TONIGHT. COLDER AIR WILL MOVE INTO THE REGION IN THE WAKE OF
THE STORM AND QUICKLY CHANGE ANY RAIN BACK TO SNOW BY EARLY THIS
EVENING. COLD AND WINDY WEATHER WILL CAUSE SOME RIVER ICE TO FORM
SUNDAY THROUGH TUESDAY. SOME QUESTION REMAINS ON THE P-TYPE FOR
THIS COMING WEDNESDAY. WITH SOME ENSEMBLE MEMBERS SHOWING OVER
AN INCH OF PRECIPITATION THE HOUSATONIC COULD GET ANOTHER KICK
IF IT COMES AS RAIN RATHER THAN A MIX OF SNOW OR OTHER FROZEN
TYPES.

FOR DETAILS ON THE POTENTIAL OF WINTER/SPRING FLOODING PLEASE
REFER TO THE OUTLOOK ESFALY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...SNOW ADVISORY FROM NOON TODAY TO 2 AM EST SUNDAY FOR CTZ001.
NY...SNOW ADVISORY FROM NOON TODAY TO 2 AM EST SUNDAY FOR NYZ032-
     033-041>043-054-061-083-084.
     SNOW ADVISORY FROM NOON TODAY TO MIDNIGHT EST TONIGHT FOR
     NYZ047-051-058-063.
MA...SNOW ADVISORY FROM NOON TODAY TO 2 AM EST SUNDAY FOR MAZ001-
     025.
VT...SNOW ADVISORY FROM NOON TODAY TO 2 AM EST SUNDAY FOR
     VTZ013>015.

&&

SYNOPSIS...TAW
NEAR TERM...TAW/RCK
SHORT TERM...TAW
LONG TERM...SND
AVIATION...SND
HYDROLOGY...RCK
Hazardous weather outlook, Feb 9, 6:09 AM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
609 AM EST SAT FEB 9 2008

CTZ001-MAZ001-025-NYZ032-033-041>043-054-061-082>084-VTZ013>015-
101200-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-
NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-EASTERN RENSSELAER-EASTERN COLUMBIA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
609 AM EST SAT FEB 9 2008

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACK
REGION...LAKE GEORGE NORTHERN SARATOGA REGION...SOUTHERN
VERMONT...NORTHERN TACONICS...BERKSHIRES...AND LITCHFIELD HILLS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE THROUGH LATE SUNDAY MORNING INTO THE
EARLY AFTERNOON. HEAVY SNOW SQUALLS MAY ACCOMPANY THE FRONTAL
PASSAGE. WIND GUSTS IN THE WAKE OF THE FRONTAL PASSAGE MAY EXCEED
45 MPH. IF CONFIDENCE INCREASES...THEN A WIND ADVISORY...HIGH WIND
WATCH OR HIGH WIND WARNING MAY BE NECESSARY.

LAKE EFFECT SNOWFALL IS POSSIBLE SUNDAY AFTERNOON INTO MONDAY FOR
NORTHERN HERKIMER AND HAMILTON COUNTIES. IF SIGNIFICANT LAKE EFFECT
SNOWFALL APPEARS LIKELY...THEN A WATCH...WARNING OR ADVISORY MAY
BE NECESSARY.

WIND CHILLS MAY APPROACH ADVISORY LEVELS OVER THE SOUTHERN
ADIRONDACKS MONDAY MORNING.

FREEZING RAIN MIXED WITH SNOW IS LIKELY OVER PORTIONS OF SOUTHERN
VERMONT...THE BERKSHIRES...LITCHFIELD HILLS...AND NORTHERN
TACONICS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL AMOUNTS OF 2 INCHES OR
MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT
FORM ON THE INTERNET OR BY TELEPHONE.

NYZ047-051-058-063-101200-
SCHOHARIE-WESTERN ALBANY-WESTERN GREENE-WESTERN ULSTER-
609 AM EST SAT FEB 9 2008

...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN
CATSKILLS...HELDERBERGS...AND THE SCHOHARIE VALLEY...

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE THROUGH LATE SUNDAY MORNING INTO THE
EARLY AFTERNOON. HEAVY SNOW SQUALLS MAY ACCOMPANY THE FRONTAL
PASSAGE. WIND GUSTS IN THE WAKE OF THE FRONTAL PASSAGE MAY EXCEED
45 MPH. IF CONFIDENCE INCREASES...THEN A WIND ADVISORY...HIGH WIND
WATCH OR HIGH WIND WARNING MAY BE NECESSARY.

WIND CHILLS MAY APPROACH ADVISORY LEVELS OVER THE CATSKILLS MONDAY
MORNING.

FREEZING RAIN MIXED WITH SNOW IS LIKELY ACROSS THE EASTERN
CATSKILLS TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND SNOWFALL AMOUNTS OF 2 INCHES OR
MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE WEATHER REPORT
FORM ON THE INTERNET OR BY TELEPHONE.

CTZ013-NYZ038>040-048>050-052-053-059-060-064>066-101200-
SOUTHERN LITCHFIELD-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
609 AM EST SAT FEB 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...CAPITAL
REGION...SOUTHERN TACONICS...MID HUDSON VALLEY...AND SOUTHERN
LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT WILL MOVE THROUGH LATE SUNDAY MORNING INTO THE
EARLY AFTERNOON. HEAVY SNOW SQUALLS MAY ACCOMPANY THE FRONTAL
PASSAGE. WIND GUSTS IN THE WAKE OF THE FRONTAL PASSAGE MAY EXCEED
45 MPH. IF CONFIDENCE INCREASES...THEN A WIND ADVISORY...HIGH WIND
WATCH OR HIGH WIND WARNING MAY BE NECESSARY.

LAKE EFFECT SNOWFALL IS POSSIBLE SUNDAY AFTERNOON INTO MONDAY FOR
THE WEST CENTRAL MOHAWK VALLEY. IF SIGNIFICANT LAKE EFFECT SNOWFALL
APPEARS LIKELY...THEN A WATCH...WARNING...OR ADVISORY MAY BE
NECESSARY.

FREEZING RAIN MIXED WITH SNOW IS LIKELY ACROSS THE MID HUDSON
VALLEY...SOUTHERN TACONICS...AND SOUTHERN LITCHFIELD COUNTY...TUESDAY
NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS ARE REQUESTED TO SEND SNOWFALL AMOUNTS OF 2
INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE
WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.

TAW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Northern Berkshire

When
February 9, 11:00 AM EST to February 10, 11:00 AM EST
Where
Northern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Winter Weather, Southern Berkshire

When
February 9, 11:00 AM EST to February 10, 11:00 AM EST
Where
Southern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2008Every state in 2008This day in weather historyWarnings in Massachusetts, February 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 81302, 81303.